Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 16, 2021, 2:46 PM CDT for Clay County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 2:46 PM CDT (19:46 UTC)
- Expired
- Jul 16, 2021, 3:00 PM CDT
- In force
- 14 min
- Issued by
- NWS Jackson, MS
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WWUS84 KJAN 161946 SPSJAN Special Weather Statement National Weather Service Jackson MS 246 PM CDT Fri Jul 16 2021 MSZ030-162000- Clay MS- 246 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAY COUNTY UNTIL 300 PM CDT... At 246 PM CDT, Meteorologists were tracking a strong thunderstorm near Prairie, or 11 miles west of Aberdeen, moving northeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Clay County. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3372 8872 3369 8882 3381 8886 3381 8872 TIME...MOT...LOC 1946Z 246DEG 17KT 3377 8874 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:02 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 16, 1:02 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Jackson MS 102 PM CDT Fri Jul 16 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: MVFR conditions are present at GWO due to RA and low ceilings. Otherwise, other sites are maintaining VFR. Showers and thunderstorms are developing throughout the area and could cause all sites to undergo MVFR and IFR conditions at some point today as TS and RA chances will begin dissipate after 00Z. MVFR conditions may be present for GLH and GWO after 09Z Saturday morning due to a decaying convective system from the NW. PIB and HBG should expect IFR conditions after 08Z tomorrow due to low stratus and patchy fog. /AJ/ && .DISCUSSION... No major changes made in this morning's update. The forecast is reflecting well with the current observations. Morning isolated showers are beginning to diminish in southern parts of the CWA, but we should begin to see breaks of cloud cover. This will allow more support for thunderstorm development throughout the late morning into the afternoon. The influence of a surface ridge to the east of our area and a upper level trough to our west is providing moisture and uplift into a larger portion of the CWA. This will allow for more coverage of storms in our area than we've been seeing this week. A moist airmass lingering from overnight is supporting current PWATs near 2.0 inches, which could lead to some locally heavy rainfall throughout the day. High temperatures will top out in the lower 90s and upper 80s. /AJ/ Prior discussion below: Today and Tonight: Early morning surface analysis had a >1020mb ridge nosing across our southern zones from the east. This surface ridge is progged to change very little through tonight but the mid level ridging from the east that has been dominant since mid week will give way to upper level troughing today. Water vapor imagery/RAP analysis showed this upper level trough over the central Plains but this trough will continue shifting east today and help lead to a greater coverage of convection this afternoon and then maintain convection across our northern zones tonight. The 00Z Fri JAN sounding had a PWAT of 2 inches and our moist airmass will remain in place through the period to fuel the convection. Local radars showed light showers north of Interstate 10 already that may help lead to an early start in our southern zones but, it will take daytime heating to develop storms across most of our area today. Greenwood reached 95F yesterday but most of the CWA topped out in the lower 90s. Most sites will top out again in the lower 90s and morning lows Saturday will be back in the lower 70s at most locations. /22/ Saturday through next Thursday...A trough will be in the process of swinging east into the Lower Mississippi River Valley as we begin the weekend. This troughing pattern will remain present across the region throughout the remainder of the forecast period. A cold front will accompany this trough. However, it still appears the front will struggle to progress far enough south in clearing the CWA. It currently looks to stall, and washout over the area during the middle of the work week. This will continue to spell warm and humid conditions across the forecast area throughout the entire forecast period. Highs each afternoon will generally range from the mid 80s to around 90 through a good portion of the period. Convection will have a large bearing on these temperatures each afternoon. Thus potentially keeping them lower as convection develops during peak heating hours. The aforementioned increased troughing and front over the CWA, will likewise result in higher rain chances over the weekend and into next week. The overall threat for severe storms is currently quite low through the forecast period. However, the potential for wet microbursts will be assessed on a daily basis through the period, potentially resulting in at least an isolated severe storm or two not being out of the question each afternoon. With ample moisture over the area though, heavy downpours will accompany any convection. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 73 90 73 / 66 22 79 39 Meridian 91 72 90 71 / 59 31 74 36 Vicksburg 91 74 90 74 / 59 28 72 39 Hattiesburg 89 73 90 73 / 64 26 79 18 Natchez 89 72 90 73 / 58 35 72 24 Greenville 91 73 88 72 / 61 45 82 56 Greenwood 91 72 89 71 / 56 41 84 58 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && AJ
Hazardous weather outlook, Jul 16, 2:22 PM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 222 PM CDT Fri Jul 16 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 222 PM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 33 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 16, 2:20 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
220 PM CDT Fri Jul 16 2021
LAZ023-024-161945-
Catahoula LA-Franklin LA-
220 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CATAHOULA AND SOUTH
CENTRAL FRANKLIN PARISHES UNTIL 245 PM CDT...
At 220 PM CDT, Meteorologists were tracking a strong thunderstorm
near Enterprise, or 20 miles northwest of Ferriday, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northern Catahoula
and south central Franklin Parishes, including the following
locations... Harrisonburg and Sicily Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3187 9200 3199 9169 3173 9163 3173 9166
3174 9168 3174 9170 3172 9170 3168 9201
3179 9201
TIME...MOT...LOC 1920Z 257DEG 20KT 3183 9181
TWSpecial weather statement, Jul 16, 2:22 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
222 PM CDT Fri Jul 16 2021
MSZ019-025-162015-
Leflore MS-Sunflower MS-
222 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 315 PM CDT...
At 222 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Parchman to near Blaine to near
Moorhead. Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Sunnyside and Minter City around 250 PM CDT.
Itta Bena around 300 PM CDT.
Other locations impacted by these storms include Schlater and
Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3381 9045 3381 9018 3379 9017 3376 9019
3376 9025 3375 9030 3373 9031 3372 9031
3370 9030 3369 9028 3374 9024 3372 9022
3372 9019 3343 9033 3342 9065 3365 9055
3387 9052 3389 9045
TIME...MOT...LOC 1922Z 262DEG 18KT 3388 9042 3364 9045 3342 9056
TWSpecial weather statement, Jul 16, 2:27 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
227 PM CDT Fri Jul 16 2021
MSZ030-031-162000-
Lowndes MS-Clay MS-
227 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLAY AND NORTH
CENTRAL LOWNDES COUNTIES UNTIL 300 PM CDT...
At 227 PM CDT, Meteorologists were tracking a strong thunderstorm
near Waverly, or near West Point, moving northeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Columbus AFB around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3367 8842 3354 8850 3365 8865 3368 8863
3368 8850 3367 8849 3367 8850 3366 8852
3365 8851 3366 8850 3366 8846 3367 8845
TIME...MOT...LOC 1927Z 210DEG 9KT 3363 8855
TWSpecial weather statement, Jul 16, 2:34 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Jackson MS 234 PM CDT Fri Jul 16 2021 MSZ048-054-162000- Copiah MS-Hinds MS- 234 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES UNTIL 300 PM CDT... At 234 PM CDT, Meteorologists were tracking a strong thunderstorm over Carpenter, or 18 miles west of Crystal Springs, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Utica around 245 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3212 9072 3222 9062 3205 9050 3196 9071 TIME...MOT...LOC 1934Z 237DEG 16KT 3207 9066 TW
Special weather statement, Jul 16, 2:43 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
243 PM CDT Fri Jul 16 2021
MSZ042-043-162015-
Yazoo MS-Madison MS-
243 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL YAZOO AND WEST
CENTRAL MADISON COUNTIES UNTIL 315 PM CDT...
At 243 PM CDT, Meteorologists were tracking a strong thunderstorm
near Little Yazoo, or 16 miles south of Yazoo City, moving northeast
at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Little Yazoo around 250 PM CDT.
Other locations impacted by this storm include Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3276 9031 3258 9021 3253 9045 3256 9045
3256 9046 3266 9048
TIME...MOT...LOC 1943Z 246DEG 17KT 3262 9038
TWSpecial weather statement, Jul 16, 2:46 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 246 PM CDT Fri Jul 16 2021 MSZ030-162000- Clay MS- 246 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAY COUNTY UNTIL 300 PM CDT... At 246 PM CDT, Meteorologists were tracking a strong thunderstorm near Prairie, or 11 miles west of Aberdeen, moving northeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Clay County. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3372 8872 3369 8882 3381 8886 3381 8872 TIME...MOT...LOC 1946Z 246DEG 17KT 3377 8874 TW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:19 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 32 min |
| Jul 16, 11:27 AM CDT | Special Weather Statement | JAN | Scott | 48 min |
| Jul 16, 1:30 PM CDT | Special Weather Statement | JAN | Smith | 45 min |
| Jul 16, 1:58 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Jul 16, 2:22 PM CDT | Special Weather Statement | JAN | Leflore | 53 min |
| Jul 16, 2:27 PM CDT | Special Weather Statement | JAN | Lowndes | 33 min |
| Jul 16, 2:34 PM CDT | Special Weather Statement | JAN | Hinds | 26 min |
| Jul 16, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 38 min |
| Jul 16, 2:43 PM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Jul 16, 2:54 PM CDT | Special Weather Statement | JAN | Hinds | 36 min |
| Jul 16, 2:58 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Jul 16, 3:02 PM CDT | Special Weather Statement | JAN | Lowndes | 43 min |
| Jul 16, 3:22 PM CDT | Special Weather Statement | JAN | Lowndes | 38 min |
| Jul 16, 3:25 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Jul 16, 3:38 PM CDT | Special Weather Statement | JAN | Franklin, Jefferson | 52 min |
| Jul 16, 3:43 PM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Jul 16, 3:45 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 16, 3:46 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jul 16, 3:58 PM CDT | Special Weather Statement | JAN | Claiborne | 47 min |
| Jul 16, 4:00 PM CDT | Special Weather Statement | JAN | Lincoln | 45 min |
| Jul 16, 4:12 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Jul 16, 4:14 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jul 16, 4:20 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Jul 16, 4:32 PM CDT | Special Weather Statement | JAN | Copiah | 28 min |
| Jul 16, 2:15 PM CDT | Special Weather Statement | JAN | West Carroll | 45 min |
| Jul 16, 2:20 PM CDT | Special Weather Statement | JAN | Catahoula | 25 min |
| Jul 16, 3:00 PM CDT | Special Weather Statement | JAN | East Carroll | 30 min |
| Jul 16, 4:49 PM CDT | Special Weather Statement | JAN | Chicot | 41 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.